Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Singulair

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 08-26-2003, 05:00 AM
Kathy C
Guest
 
Posts: n/a
Default weight gain

I have experienced some weight gain since starting taking Singulair. Has anyone else experienced this problem? I can not find weight gain listed anywhere in the side effects but have been told by other users that they, too, have experienced this problem. Is there another medication I can take other than Singulair that works as well but does not have this problem side effect????<br><br>Thank you
Reply With Quote
  #2  
Old 09-01-2003, 05:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

My 17 year old daughter started taking singular and has gained 15 pounds in 5 weeks. I have been looking things up to see if the drugs had weight gain as a side effect. I was glad to read your coment. I will keep looking for any information I can find.
Reply With Quote
  #3  
Old 09-27-2003, 05:00 AM
Donna
Guest
 
Posts: n/a
Default Singulair and weight gain

I have also gained weight since I started taking Singulair - about 20 lbs. in 5 months. This is the only medication I take. I used to be able to eat anytime of the night. Since this has started, I make sure I do not eat past 9 pm. I complained to my dr. about the weight gain. He told me that is not a side effect of Singulair. I said it may be one they will not admit to yet and that I had found others online who also complained of weight gain after they started taking Singulair. I keep searching for information on this also. But I don't think they will readily admit to the weight gain. After all, who wants to take medication that they know is going to cause them to gain weight?
Reply With Quote
  #4  
Old 10-08-2003, 05:00 AM
Terry
Guest
 
Posts: n/a
Default No Subject

I have been on singulair for 2-1/2 months and I have lost about 8 pounds. Because I feel better I seem to eat more. I am not trying to lose weight. I sleep better and I have more energy during the day. The effects of my allergies are greatly reduced and my chest is not heavy as it previously was. I do get occasional vague background headaches which I never had previously but they do go away fast.<br><br>I have had some stomach discomfort usually in the night, it is very occasional, about 5 times in the 2-1/2 months. <br><br>I am 65 years old, and I take apo-hydro as well for high blood pressure. Maybe because of the weight loss my blood pressure is now about 128/72. Don't know if this is an effect of the Singulair or not, I have never had blood pressure that is so low in 18 years.
Reply With Quote
  #5  
Old 10-18-2003, 05:00 AM
Kim
Guest
 
Posts: n/a
Default weight gain

I am also taking Singulair, for about 11 months now, and have experienced weight gain. I stopped counting after the first 20 lbs, about 6 months ago... probably up to 30+ by now. I'm in my mid 30's and moderately active. I have not been eating any more than usual since I started the drug. In fact I've been cutting back, but to my dismay, the pounds keep creeping up. I also have been wondering if it could be a side effect of Singulair, as it is the only medication I am taking. I just began my research of the side effects, and also can not find weight gain listed as one. I was glad to see your comments and know that I am not the only one experiencing this.
Reply With Quote
  #6  
Old 09-26-2005, 05:00 AM
Audrey
Guest
 
Posts: n/a
Default weight gain

I started taking Singulair less than a week ago, since I've had allergic reactions to 2 different kinds of inhallers. I'm up 2 pounds (and I've been dieting!). I can't find "weight gain" listed as a side effect anywhere, so I'm glad to know it's not just me!
Reply With Quote
  #7  
Old 12-02-2005, 06:00 AM
Daphne
Guest
 
Posts: n/a
Default Weight Gain

I too have had unexplained weight gain since taking Singulair. Of course, just like the other replies, my doctor doesnt associate the weight gain and stomach pain to Singular. As of today, I am getting off of this drug.
Reply With Quote
  #8  
Old 12-02-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

My son takes Accolate and that works wonderfully for him. He has not had any side effects relating to his weight (or any other bothersome effects for that matter)...just a suggestion =) Hope this helps.
Reply With Quote
  #9  
Old 12-02-2005, 06:00 AM
Cira
Guest
 
Posts: n/a
Default weight gain on singulair

I have also been on Singulair for about 15 months. Since then, I have gained 20 lbs. I have always been slim and never had any real weight problems until now. I was looking for possible side-effects and found this site. I recently turned 50, so it could be that my metabolism is starting to slow down. But 20 lbs. seems a little dramatic. <br>
Reply With Quote
  #10  
Old 12-02-2005, 06:00 AM
Sue
Guest
 
Posts: n/a
Default Weight Gain

Add my name to the list of those that have gained weight while taking Singulair. In the past year, I have gained 20 lbs and have not changed my eating or exercise habits. Right now I have a sinus infection and chronic brochinitis for the second time since September. I am not sure Singulair is my answer even if I have seen some benefits from taking it.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Weight Gain Adina Lyrica 1 09-05-2008 06:22 PM
Weight gain Unregistered Mobic 0 05-12-2008 06:46 PM
weight gain reeanna Zonegran 0 12-01-2007 06:15 PM
weight gain danielle Keppra 0 12-02-2005 06:00 AM
Weight Gain Rhonda Mobic 0 08-14-2003 05:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 04:23 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2019, vBulletin Solutions, Inc.